November 6, 2021 (Saturday)

Keynote Speech                 Fostering Production of Pharmaceutical Products in Developing Countries

8:00 – 8:40am, DC Time

(8:00 – 8:40pm, HK Time)

Moderator: Haochen Sun, Associate Professor of Law, University of Hong Kong Faculty of Law

40 mins

William Fisher, WilmerHale Professor of Intellectual Property Law and Faculty Director, Berkman Klein Center for Internet and Society, Harvard Law School

Ruth Okediji, Jeremiah Smith, Jr. Professor of Law and Faculty Director, Berkman Klein Center for Internet and Society, Harvard Law School

Panel 3                                 Boosting Developing Countries’ Capacities for Protecting Public Health

Keynote Speech

8:40 – 9:45am, DC Time

(8:40 – 9:45pm, HK Time)

Moderator: Rochelle Dreyfuss, Pauline Newman Professor of Law and Co-Director, Engelberg Center on Innovation Law and Policy, New York University School of Law

Keynote Speech

15 mins

Covid-19 as a Complex Disease: The Case for a Non-Traditional Team Approach

Laura Pedraza-Fariña, Associate Dean for Innovation and Partnerships and Professor of Law, Northwestern University Pritzker School of Law

Keynote Speech

15 mins

Infrastructure, Not Waivers: Promoting Access to Medicines in Developing Countries

Jerome Reichman, Bunyan S. Womble Professor of Law, Duke University School of Law

Keynote Speech

15 mins

Patent Philanthropy

Haochen Sun, Associate Professor of Law, University of Hong Kong Faculty of Law

Keynote Speech

20 mins

Q&A

Keynote Speech

9:45 – 9:55am, DC Time

(9:45 – 9:55pm, HK Time)

Break (10 mins)

Panel 4                                  Alternative Means of Fighting the COVID-19 Pandemic

Keynote Speech

9:55 – 11:00am, DC Time

(9:55 – 11:00pm, HK Time)

Moderator: Eric Ip, Associate Professor of Law and Research Fellow, Centre for Medical Ethics and Law, University of Hong Kong Faculty of Law

Keynote Speech

15 mins

The Open COVID Pledge as a Model for Public Interest Utilization of IP

Jorge L. Contreras, Presidential Scholar and Professor of Law and Director of Program on Intellectual Property Law & Policy, University of Utah S.J. Quinney College of Law

Keynote Speech

15 mins

New Licensing Avenues to Promote Public Health

Ana Santos Rutschman, Assistant Professor of Law, Saint Louis University School of Law

Sapna Kumar, Professor of Law, John Mixon Chair and Co-Director for the Institute for Intellectual Property and Information Law, University of Houston Law Center

Keynote Speech

15 mins

Reducing Covid-19 Vaccine Inequity – Who will Implement it?

Jayashree Watal, Former Staff Member, WTO’s Intellectual Property Division and Honorary Professor, National Law University Delhi

Keynote Speech

20 mins

Q&A

Keynote Speech

11:00 – 11:10am, DC Time

(11:00 – 11:10pm, HK Time)

Break (10 mins)

Panel 5                                  Dynamic Protection of Public Health in China, India, and Latin America

Keynote Speech

11:10am – 12:40pm, DC Time

(11:10pm – 12:40am, HK Time)

Moderator: Madhavi Sunder, Professor of Law and Associate Dean for International and Graduate Programs, Georgetown University Law Center

Keynote Speech

15 mins

India, the World's Pharmacy Failing to Deliver: IP and Beyond!

Kashish Aneja, Consultant, O’Neill Institute for National and Global Health Law, Georgetown University Law Center

Keynote Speech

15 mins

Restructuring the Global Vaccines Industry

Carlos M. Correa, Executive Director, The South Centre

Keynote Speech

15 mins

COVID-19 Vaccine Production in Latin America: Assessing the Landscape

Ken Shadlen, Professor of Development Studies, Department of International Development, London School of Economics and Political Science

Keynote Speech

15 mins

China's Changing Phamaceutical Landscape and the Global Pandemic Response

Peter Yu, Regents Professor of Law and Communication and Director, Center for Law and Intellectual Property, Texas A&M University School of Law

Keynote Speech

30 mins

Q&A